MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 22E; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 22E; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 690-00-22E
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
It was reported that the patient's hip was revised after a failed closed reduction.Intra-operatively, the inner bipolar component of the constrained liner was found to be dissociated from the outer liner.The liner and competitor head were revised to a new constrained liner, competitor head, and a brace was applied.Rep reported that the explant is available for return and that he can provide pictures and usage for the prior surgery.Rep also confirmed that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
It was reported that the patient's hip was revised after a failed closed reduction.Intra-operatively, the inner bipolar component of the constrained liner was found to be dissociated from the outer liner.The liner and competitor head were revised to a new constrained liner, competitor head, and a brace was applied.Rep reported that the explant is available for return and that he can provide pictures and usage for the prior surgery.Rep also confirmed that no further information will be released by the hospital operating room surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a trident liner was reported.The event was confirmed through clinician review of the provided medical records.Method & results: device evaluation and results: the trident liner was retuned for evaluation.The uhr bipolar head had disassociated from the liner.A competitors head was also returned.Material evaluation was completed and indicated the following comments: damage observed on the insert consistent with attempted implantation.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: re which represents a female patient whose date of implantation is listed as (b)(6) 2021 and explantation (b)(6) 2021.The event description states: ".Hip revised after failed closed reduction.Inner bipolar component of the constrained liner.Disassociated.Liner and competitor head revised to new constrained liner, competitor head." on (b)(6) 2021 x-ray: ap pelvis - left hybrid tha with cemented stem, 3 screws in acetabular component, constrained liner, reduced, nominal.2 undated, unlabelled intra-operative color photos of disassociated constrained liner in hip arthroplasty incision.No clinical or pmh, no patient demographics, no operative reports, no examination of explanted components.While the unlabelled intra-operative photos appear to confirm the event description, insufficient information is presented to create a medical report for this case.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  complaint history review: there have been no other similar events for the reported lot.  conclusion: a review of the provided medical records by a clinical consultant indicated: [.] while the unlabelled intra-operative photos appear to confirm the event description, insufficient information is presented to create a medical report for this case.Further information such as clinical or patient medical history, patient demographics and operative reports are required to complete the investigation and determine a root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 22E
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12048555
Report Number0002249697-2021-01066
Device Sequence Number11674423
Product Code KWZ
UDI-Device Identifier07613327025545
UDI-Public07613327025545
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number690-00-22E
Device Catalogue Number690-00-22E
Device Lot NumberER51AX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR